How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Steven Osborne Your Own Question
Dr. Steven Osborne
Dr. Steven Osborne, Veterinarian
Category: Veterinary
Satisfied Customers: 4277
Experience:  20 years of Veterinary Medicine expertise with experience in canine and feline medicine and surgery
31531426
Type Your Veterinary Question Here...
Dr. Steven Osborne is online now
A new question is answered every 9 seconds

can i give my dog childrens tylenol for pain

This answer was rated:

can i give my dog childrens tylenol for pain

Dr. Steven Osborne :

HI, I'm Dr Steve. Do you know why your dog is in pain?

Customer:

my son steped on him

Customer:

his alert but it seems his having a hard time breathing

Customer:

and he seems sleepy

Customer:

i gave him childrens tylenol cause his vet said it wouldnt hurt him

Dr. Steven Osborne :

Thank you for the information.

Dr. Steven Osborne :

Any tylenol can be potentially toxic, esp to the liver. Please don't give anymore tylenol. The childrens, may not be strong enough to cause a problem, but as a rule tylenol should always be avoided in dogs and cats. How long ago did you give the tylenol and does it seem to be helping?

Customer:

well i gave it to him like 30 min ago ...but his falling asleep but he is having problems breathing ....he takes long breaths .... but seems to be breathing normal ....

Customer:

he cant seem to fall asleep ....do you think its the tylenol ...

Customer:

he breaths normal but then every 3 mins his taking this deep breaths ...like when a person has asthma

Dr. Steven Osborne :

Ok I was going to have you give a baby aspirin, but I don't want to overdose him on pain medicines. The dose of tylenol may not cause him any problems. I think the stress of what has happened is more likely to keep him from sleeping than the tylenol. As long as he doesn't get worse, he should be abel to wait until tomorrow. If he has more breathing difficulties or vomits or acts worse, you may want to take him to an ER clinic tonight.

Customer:

is it the tylenol thats making him have problems breathing ?

Dr. Steven Osborne :

I don't think so, Tylenol toxicity usually involves liver function and may cause vomiting and pain in the abdomen. The deep breathing may be a response to pain. Just keep a close eye on him tonight. If he gets worse, you may need to take him to an ER clinic tonight. If he stays the same, I think you should take him to a vet tomorrow to be examined and treated with more potent pain relievers and other medicine that he may need. I hope this has helped. If it has, would you please click the accept button so I may receive credit for my answer. Thank you and good luck. If you have more questions, please continue.

Customer:

he fell asleep but he keeps taking those deep breaths im realive to know its not the tylenol but my poor baby was really in pain ...my son really kicked him hard ...and i will take him to the vet tomorrow but right know is late ....

Dr. Steven Osborne :

As long as he can fall asleep and is breathing OK, He should be ok to wait until tomorrow. If he can sleep, that is an indication that his pain is at least manageable.

Dr. Steven Osborne :

There are more potent and safe pain relievers that he can have from the vet tomorrow.

Dr. Steven Osborne :

It sounds like he has finally made himself comfortable hopefully for the night and tomorrow the vet can examine him and treat him fo rthe injury he has.

Dr. Steven Osborne and other Veterinary Specialists are ready to help you